MAUDE Adverse Event Report: BAXTER INTERNATIONAL INC. AMIA AUTOMATED PD CYCLER; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY

BAXTER INTERNATIONAL INC. AMIA AUTOMATED PD CYCLER; SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Catalog Number 5C9320
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Increased Intra-Peritoneal Volume (IIPV) (4498)
Date of Event 08/24/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient passed away.It was not reported if the patient was connected to the device at the time of death.The cause of death was reported as cardiac arrest.The patient was hospitalized one day prior to death due to congestive heart failure.It was reported that the patient presented to the hospital with symptoms of fluid overload.It was reported that a code was called due to cardiac arrest/"pea" (pulseless electrical activity) from congestive heart failure.It was reported that an autopsy was not performed.It was not reported if pd therapy was ongoing prior to death or at the time of death.No additional information was available.
 
Additional Manufacturer Narrative
Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Additional information: b1, d9, h1, h2, h3, h6, h11.H11: the device was received for evaluation.The sample analysis was performed which included an internal and external inspection and a simulated therapy.The device was found to meet specifications for the reported problems.There was no device malfunction found that could have caused or contributed to the reported problem.A review of the sharesource log data revealed there was no evidence of a device malfunction or indications of an increased intraperitoneal volume event associated with the reported event.A service history review was performed and revealed that the device has no previous service events in the last 12 months; therefore, servicing did not cause or contribute to the reported event.No device failure or malfunction was identified that could have caused or contributed to the reported event.The reported condition was verified.The cause of the condition could not be determined.Based on additional information received, the amia device was determined not to be a factor in the reported adverse event.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
AMIA AUTOMATED PD CYCLER
Common Device Name
SYSTEM, PERITONEAL, AUTOMATIC DELIVERY
Manufacturer (Section D)
BAXTER INTERNATIONAL INC.
deerfield IL
Manufacturer (Section G)
BENCHMARK ELECTRONICS INC.
4065 theurer blvd
winona MN
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key20315079
Report Number1416980-2024-05310
Device Sequence Number20869720
Product Code FKX
UDI-Device Identifier00085412490120
UDI-Public(01)00085412490120(11)180102
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number5C9320
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/27/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DIANEAL 2.5%; EXTRANEAL 7.5%
Outcome Attributed to Adverse Event Hospitalization; Death; Required Intervention;
Patient Age47 YR
Patient SexMale